Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 231, NWS Springfield, MO

May 24, 2011Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at May 24, 2011, 8:36 PM CDT for Cherokee County, Crawford County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 8:36 PM CDT (01:36 UTC)
Expired
May 24, 2011, 9:15 PM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Cherokee County, KS, Crawford County, KS

The radar

The Springfield radar (KSGF), 140 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 8:58 PM CDTTSTM WND DMGFaulkner, KSTREES DOWN ON 90TH ROAD BETWEEN FAULKNER AND MELROSE KANSAS.
May 24, 9:24 PM CDTFUNNEL CLOUDNeutral, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 7:26 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1213 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WUUS53 KSGF 250136
SVRSGF
KSC021-037-250215-
/O.NEW.KSGF.SV.W.0231.110525T0136Z-110525T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
836 PM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 915 PM CDT.

* AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES WEST OF
  SHERMAN TO 13 MILES SOUTHWEST OF FAULKNER TO 23 MILES SOUTHWEST OF
  MELROSE...MOVING NORTHEAST AT 60 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
  MPH.

* LOCATIONS IMPACTED INCLUDE ARCADIA...ARMA...BAXTER SPRINGS...
  BEULAH...BRAZILTON...CARONA...CHEROKEE...CHICOPEE...COLUMBUS...
  CRESTLINE...CROWEBURG...ENGLEVALE...FARLINGTON...FAULKNER...
  FRANKLIN...FRONTENAC...GALENA...GIRARD...GREENBUSH...HALLOWELL...
  HEPLER...LAWTON...LONE OAK...LOWELL...MCCUNE...MELROSE...
  MULBERRY...NEUTRAL...OPOLIS...PITTSBURG...POLK...RINGO...
  RIVERTON...ROSELAND...SCAMMON...SHERMAN...SHERWIN...SKIDMORE...
  STIPPVILLE...TREECE...WALNUT...WEIR...WEST MINERAL AND YALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3767 9509 3767 9462 3700 9462 3699 9501
      3700 9508 3738 9508 3739 9509 3758 9510
TIME...MOT...LOC 0136Z 233DEG 50KT 3721 9545 3702 9516
          3676 9508
WIND...HAIL 70MPH 1.00IN

$$

SCHAUMANN
1 follow-up statement
174 
WWUS53 KSGF 250200
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT TUE MAY 24 2011

KSC021-037-250215-
/O.CON.KSGF.SV.W.0231.000000T0000Z-110525T0215Z/
CHEROKEE KS-CRAWFORD KS-
900 PM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CRAWFORD AND CHEROKEE COUNTIES...

AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST
OF SHERMAN TO 7 MILES WEST OF MELROSE TO 17 MILES SOUTHWEST OF
TREECE...MOVING NORTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE ARCADIA...ARMA...BAXTER SPRINGS...
BEULAH...BRAZILTON...CARONA...CHEROKEE...CHICOPEE...COLUMBUS...
CRESTLINE...CROWEBURG...ENGLEVALE...FARLINGTON...FAULKNER...
FRANKLIN...FRONTENAC...GALENA...GIRARD...GREENBUSH...HALLOWELL...
HEPLER...LAWTON...LONE OAK...LOWELL...MCCUNE...MELROSE...MULBERRY...
NEUTRAL...OPOLIS...PITTSBURG...POLK...RINGO...RIVERTON...ROSELAND...
SCAMMON...SHERMAN...SHERWIN...SKIDMORE...STIPPVILLE...TREECE...
WALNUT...WEIR...WEST MINERAL AND YALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3767 9509 3767 9462 3700 9462 3699 9501
      3700 9508 3738 9508 3739 9509 3758 9510
TIME...MOT...LOC 0200Z 233DEG 45KT 3728 9516 3707 9497
          3685 9488
WIND...HAIL 70MPH 1.00IN

$$

KARDELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:46 PM CDT, 50 minutes earlier.

Area forecast discussion, May 24, 7:46 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT TUE MAY 24 2011

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

SOLID TO BROKEN LINE OF STORMS STRETCHED ACROSS EASTERN KANSAS
INTO EASTERN OKLAHOMA FROM WEST OF TOPEKA TO WEST OF TULSA.
SUPERCELLS WERE EMBEDDED WITHIN THIS LINE OF STORMS. THIS LINE
WILL PUSH AND PERHAPS ACCELERATE EASTWARD INTO EXTREME SOUTHEAST
KANSAS AND FAR WESTERN MISSOURI ALONG THE HIGHWAY 71 CORRIDOR
INCLUDING JOPLIN AROUND 9 PM. IT APPEARS DAMAGING STRAIGHT LINE
WINDS WILL BE THE PRIMARY HAZARD. QUICK SPIN UP TORNADOES CANNOT
BE RULED ALONG BOWING SEGMENTS OR EMBEDDED SUPERCELLS.

A TORNADO WATCH IS IN EFFECT UNTIL 3 AM FOR EXTREME SOUTHEAST
KANSAS AND MOST OF THE MISSOURI OZARKS.

&&

.DISCUSSION...

CURRENTLY...AN ORGANIZED CLUSTER OF CONVECTION HAS CONTINUED TO
MOVE ACROSS NORTHERN MISSOURI AND CENTRAL IOWA ALONG A SHORTWAVE
DISTURBANCE ASSOCIATED WITH A RIPPLE IN THE UPPER LEVEL FLOW AND A
WEAK THETA E AXIS. HOWEVER...MORE IMPORTANTLY FOR OUR
AREA...CONVECTION HAS BEGUN TO FIRE OUT ACROSS WEST CENTRAL
OKLAHOMA. THIS CONVECTION IS ASSOCIATED WITH A DRY LINE THAT HAS
SET UP FROM CENTRAL KANSAS THROUGH CENTRAL OKLAHOMA WHICH IS
ASSOCIATED WITH A DEEPENING UPPER LEVEL LOW WHICH MOVED OFF THE
COLORADO FRONT RANGE AND IS CURRENTLY OVER THE OKLAHOMA PANHANDLE.
THIS LINE OF ISOLATED CELLS HAS ALREADY SPAWNED BOTH SEVERE AND
TORNADO WARNINGS AS CONDITIONS ARE FAVORABLE FOR SIGNIFICANT
SEVERE STORMS. AS FOR US...AN EML HAS CONTINUED TO BUILD OVER THE
REGION THROUGH NOON AHEAD OF THE STRENGTHENING DRY LINE OUT ACROSS
CENTRAL KANSAS AND OKLAHOMA. SURFACE DEW POINTS CONTINUE TO SURGE
INTO THE UPPER 60S AND LOWER 70S ACROSS OKLAHOMA AND ARKANSAS AS
STRONG SURFACE RETURN FLOW CONTINUES TO PULL DEEP SWATHS OF GULF
MOISTURE INTO THE REGION. THEREFORE...A VERY UNSTABLE AIR MASS
CONTINUES TO BUILD UNDER THE CAP. GUIDANCE HAS OVER 3000 J/KG OF
MLCAPE ACROSS FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WITH
LIMITED MLCIN. AS THE UPPER LOW BEGINS TO MOVE EAST IT TAKES ON A
NEGATIVE TILT...RESULTING IN A VEERING OF THE WIND PROFILE. THIS
WILL CONTINUE TO SET THE STAGE FOR A POTENTIAL SEVERE WEATHER
OUTBREAK ACROSS CENTRAL KANSAS AND OKLAHOMA...WHERE THE SPC HAS
CONTINUED TO GO WITH A HIGH RISK...COVERING PORTIONS OUR EXTREME
SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI COUNTIES.
INDIVIDUAL CELLS ARE EXPECTED TO MOVE TO THE EAST NORTHEAST...WITH
THE LINE ADVANCING EAST OVER TIME.

AT THIS TIME...EXPECTATIONS REMAIN FOR SUPERCELLS TO THREATEN
EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI IN THE EVENING
HOURS...MOST LIKELY NEAR OR AROUND 7PM FOR OUR SOUTHEASTERN KANSAS
COUNTIES AND FAR SOUTHWESTERN MISSOURI. MID LEVEL LAPSE RATES OF
7.5 TO 8.5 C /KM WILL CONTINUE TO SUPPORT LARGE MLCAPE VALUES
AHEAD OF THE DRY LINE. DEEP LAYER SHEAR OF 40 TO 50KTS THROUGH THE
EVENING ALONG THE BOUNDARY WILL CONTINUE TO SUPPORT STRONG MID
LEVEL ROTATION WITHIN THE DEVELOPING STORMS. THIS ALONG WITH THE
EVER INCREASING INSTABILITY WILL SUPPORT THE GROWTH OF VERY LARGE
HAIL...UP TO THE SIZE OF BASEBALLS WITHIN THE STRONGEST STORMS. AS
FOR THE POTENTIAL FOR TORNADOES...SURFACE WINDS WILL BACK EVER SO
SLIGHTLY AT THE SURFACE AHEAD OF THE ADVANCING BOUNDARY...WHICH
WOULD ALTER STORM INFLOW INCREASING HELICITY AHEAD OF THE
BOUNDARY. 0-1KM SHEAR VALUES ARE EQUALLY IMPRESSIVE AS DEEP LAYER
SHEAR WITH VALUES OF 30 TO 45KTS. BOTH INCREASING HELICITY AND
0-1KM SHEAR WILL AID IN STRENGTHENING LOW LEVEL ROTATION WITHIN
THE STRONGEST STORMS. THEREFORE...THESE STORMS WILL POSE THE
GREATEST RISK FOR DAMAGING WIND GUSTS...LARGE DAMAGING HAIL...AND
HAVE THE GREATEST POTENTIAL FOR STRONG TORNADOES.

THE GREATEST RISK FOR LARGE HAIL AND TORNADOES WILL BE MAINLY WEST
OF THE HIGHWAY 65 CORRIDOR THIS EVENING. LATER TONIGHT...EXPECTING
THE COLD POOL TO STRENGTHEN BEHIND THESE STORMS CAUSING DISCRETE
CELLS TO MERGE INTO A POSSIBLE QLCS. OVERNIGHT INTO WEDNESDAY
MORNING...STORMS COULD FORM A STRONG MCS EXPECTING TO PROPAGATE
EAST ACROSS THE OUTLOOK AREA THROUGH THE EARLY MORNING. COULD ALSO
SEE LINGERING CONVECTION ALONG VARIOUS OUTFLOW BOUNDARIES THAT
WILL LIKELY BE KICKED UP FROM THE EVENINGS STRONGEST STORMS.

PERSONS ACROSS THE OUTLOOK AREA ARE URGED TO PAY CLOSE ATTENTION TO
UPDATED FORECASTS AND OUTLOOKS TODAY.

UNFORTUNATELY...FOR WEDNESDAY...WE WILL ONCE AGAIN CONDITIONS LOOK
FAVORABLE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS THE
SOUTHERN PLAINS AND OZARKS. THIS IS DUE TO THE UPPER LEVEL TROUGH
CONTINUING TO TAKE A SLOW TRACK TO THE EAST. ONCE AGAIN THE DRY LINE
WILL STRENGTHEN ACROSS KANSAS AND OKLAHOMA AND MOVE EASTWARD THROUGH
THE LATE MORNING AND EARLY AFTERNOON. AS WITH TODAY...A VERY
UNSTABLE AIR MASS WILL BE SET UP ACROSS THE FORECAST AREA AHEAD OF
THIS BOUNDARY. CONDITIONS WILL BE MORE FAVORABLE FOR
SEVERE WEATHER ACROSS THE EASTERN PORTIONS OF THE FORECAST
AREA...EAST OF HIGHWAY 65...AS MID-LEVEL LAPSE RATES WILL ONCE AGAIN
ESTABLISH THEMSELVES IN THE 7.5 TO 8.5 C RANGE AND DEEP LAYER SHEAR
WILL BE ON THE ORDER OF 35 TO 45KTS. MLCAPE VALUES ACROSS SOUTH
CENTRAL AND SOUTHEASTERN MISSOURI ARE FORECASTED WELL OVER 2000
J/KG.  0-1KM SHEAR VALUES HEAD OF THE BOUNDARY ACROSS CENTRAL
MISSOURI WILL BE ON THE ORDER OF 35 TO 45KTS.  THE DECENT SHEAR
PROFILE AND LAPSE RATES WILL BE MORE THAN ENOUGH TO SUPPORT
SUPERCELL THUNDERSTORM DEVELOPMENT OVER THE AREA ON WEDNESDAY. THE
SPC CURRENTLY HAS A MODERATE RISK OVER THE EASTERN PORTIONS OF THE
OUTLOOK AREA FOR WEDNESDAY. AS FOR CONVECTIVE MODE...FORECAST IS
STILL A LITTLE HAZY...HOWEVER...MOST LIKELY LOOKING AT DISCRETE
CELLS FORMING IN THE LATE MORNING...OF COURSE THIS WILL DEPEND ON
HOW MUCH PRECIP LINGERS ACROSS THE REGION FROM TUESDAY NIGHT EARLY
ON WEDNESDAY.  THROUGH MID-DAY INTO THE EARLY EVENING...THE COLD
FRONT ASSOCIATED WITH THE UPPER LEVEL LOW IS EXPECTED TO CATCH UP TO
THE DRY LINE...THIS WILL STRENGTHEN THE COLD POOL RESULTING IN ANY
DISCRETE CELLS CONGEALING INTO A LINEAR TYPE STRUCTURE.

THEREFORE...HAVE COVERED MOST OF THE AREA WITH LIKELY TO CHANCE POPS
THROUGH WEDNESDAY AS PINPOINTING CONVECTION WOULD BE LESS THAN IDEAL.

FOR THURSDAY AND BEYOND...MEDIUM RANGE MODELS REMAIN IN DECENT
AGREEMENT THAT BESIDES SOME LINGERING PRECIP POSSIBLE EARLY
THURSDAY...WE SHOULD SEE DRY AND PLEASANT WEATHER THROUGH FRIDAY
EVENING BEFORE A QUICK MOVING SHORTWAVE ACROSS THE NORTHERN PLAINS
BRINGS US A QUICK SHOT AT SOME PRECIP. AFTER THAT UPPER LEVEL
RIDGING SETS UP THROUGH THE WEEKEND AND WILL AMPLIFY DUE TO DIGGING
ENERGY OVER THE WESTERN CONUS. SHOULD SEE A WARMING TREND...WITH
SOME ABOVE AVERAGE TEMPERATURES THROUGH THE WEEKEND INTO THE EARLY
PORTIONS OF NEXT WEEK.

KURTZ

&&

.AVIATION...00Z TAF ISSUANCE...KSGF/KJLN/KBBG...

ANOTHER TRICKY TAF FORECAST AS THUNDERSTORMS WILL ONCE AGAIN
IMPACT ALL THREE SITES AT MULTIPLE TIMES DURING THE FORECAST
PERIOD. CURRENTLY A SEVERE LINE OF THUNDERSTORMS IS MOVING EAST
ACROSS CENTRAL KANSAS AND OKLAHOMA. EXPECTING STRONG TO SEVERE
STORMS TO ENTER SOUTHWEST MISSOURI BETWEEN 7 AND 8 PM TONIGHT.
THESE STORMS WILL CONTINUE TO SPREAD EAST ACROSS THE REGION
THROUGH THE NIGHT. AS FOR TOMORROW...ANOTHER ROUND OF STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT ALL THREE SITES NEAR
NOON AND THROUGH THE END OF THE PERIOD. CEILINGS WILL CONTINUE TO
HOVER BETWEEN MVFR AND VFR AT VARIOUS TIMES THROUGH THE
FORECAST. HOWEVER...AS ALWAYS...ANY SITE THAT IS DIRECTLY IMPACTED
BY A SEVERE THUNDERSTORM CAN EXPECT CEILINGS TO DROP BELOW IFR.
TAFS WILL CONTINUE TO BE MONITORED THROUGH THE EVENING AND
OVERNIGHT FOR RAPIDLY CHANGING CONDITIONS.

KURTZ

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 24, 7:59 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 PM CDT TUE MAY 24 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
759 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  SIGNIFICANT LIGHTNING RISK.
  SIGNIFICANT FLOODING RISK.

DISCUSSION...

  SUPERCELL THUNDERSTORMS THAT DEVELOPED ALONG A DRY LINE FROM
  SOUTH CENTRAL KANSAS INTO NORTH CENTRAL TEXAS THIS
  AFTERNOON...ARE NOW TRANSITIONING INTO A LINE OF THUNDERSTORMS.
  THIS LINE OF STORMS WILL TRACK NORTHEAST BETWEEN 35 AND 45 MPH.
  CURRENT INDICATIONS ARE THAT THIS LINE OF STORMS WILL BEGIN TO
  MOVE INTO EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI
  AROUND 9 PM. THIS LINE IS EXPECTED TO TRACK ACROSS MUCH OF
  EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS EVENING
  INTO THE OVERNIGHT PERIOD. A SIGNIFICANT THREAT FOR DAMAGING
  WINDS WILL EXIST WITH THIS LINE...WITH WIND GUSTS UP TO 70 MPH
  POSSIBLE. ISOLATED TORNADOES AND HAIL TO THE SIZE OF GOLF BALLS
  WILL ALSO REMAIN POSSIBLE.

  IN ADDITION TO THE RISK OF SEVERE WEATHER...THERE REMAINS A
  RISK OF FLASH FLOODING...PARTICULARLY ACROSS SOUTHERN MISSOURI.
  THIS INCLUDES AREAS DOWNSTREAM OF TABLE ROCK LAKE AND LAKE
  TANEYCOMO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED ON
  WEDNESDAY ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS.

  SUPERCELL THUNDERSTORMS ARE EXPECTED TO REDEVELOP AROUND MIDDAY
  ON WEDNESDAY NEAR OR JUST WEST OF THE HIGHWAY 65 CORRIDOR.
THESE
  STORMS WILL THEN MOVE EAST AND NORTHEAST ACROSS THE CENTRAL AND
  EASTERN MISSOURI OZARKS WEDNESDAY AFTERNOON...AND EXIT CENTRAL
  AND SOUTH CENTRAL MISSOURI EARLY WEDNESDAY EVENING. WIND FIELDS
  IN THE ATMOSPHERE MAY SUPPORT SPLITTING SUPERCELLS...WITH ANY
  EASTWARD MOVING STORMS CONTAINING AN ELEVATED TO SIGNIFICANT
  TORNADO THREAT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS AND
  WIND GUSTS OVER 60 MPH WILL ALSO BE POSSIBLE.

  PERSONS ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS
  ARE URGED TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL
  WEATHER SERVICE REGARDING THE POTENTIAL FOR SEVERE WEATHER
  BOTH TONIGHT AND AGAIN WEDNESDAY AFTERNOON.

  THE RISK FOR FLASH FLOODING WILL ALSO PERSIST INTO AT LEAST
  THURSDAY...ESPECIALLY ACROSS SOUTHERN MISSOURI NEAR TABLE ROCK
  LAKE...LAKE TANEYCOMO...AND BULL SHOALS LAKE.

  ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS
  EXTREME WESTERN MISSOURI AND SOUTHEAST KANSAS. SPOTTER
  ACTIVATION WILL BE POSSIBLE ACROSS THE REMAINDER OF THE
  MISSOURI OZARKS FROM LATE THIS EVENING INTO THE OVERNIGHT
  PERIOD.

  SPOTTER ACTIVATION WILL THEN LIKELY BE NEEDED THIS EVENING WEST
  OF HIGHWAY 65 AND MAYBE NEEDED EAST OF THE HIGHWAY 65 CORRIDOR
  OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Local storm report, May 24, 5:21 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TORNADO          3 NW GALENA             36.84N 93.50W
05/22/2011  F2               STONE              MO   NWS STORM SURVEY

            UPDATED END POINT. A NATIONAL WEATHER SERVICE STORM
            SURVEY TEAM DETERMINED THAT AN EF-2 TORNADO WITH
            ESTIMATED WINDS UP TO 120 MPH IMPACTED CENTRAL STONE
            COUNTY INTO NORTHWESTERN TANEY COUNTY. THE TORNADO
            TRACKED APPROXIATELY 16 MILES FROM 3 MILES NORTHWEST OF
            GALENA TO 1 MILE SOUTH OF SADDLE BROOKE. THE PATH WIDTH
            WAS 200 YARDS. THE TORNADO DOWNED TREES...DESTROYED
            SEVERAL TURKEY BARNS....DAMAGED A HOUSE AND MUTIPLE
            OUTBUILDINGS.

&&

WISE
Local storm report, May 24, 5:59 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TORNADO          JOPLIN                  37.08N 94.51W
05/22/2011  F5               JASPER             MO   NWS STORM SURVEY

            *** 122 FATAL, 750 INJ *** A NATIONAL WEATHER SERVICE
            STORM SURVEY REVEALED THAT AN EF-5 TORNADO IMPACTED A
            LARGE PORTION OF THE CITY OF JOPLIN. WIND SPEEDS WERE
            ESTIMATED IN EXCESS OF 200 MPH. THE PATH WIDTH WAS
            ESTIMATED AT THREE QUARTERS OF A MILE WIDE.

&&

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:15 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford45 min
May 24, 9:19 PM CDTTornado WarningSGFCherokee41 min
May 24, 9:56 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.